Post from a friend , a retired hematologist on issues with HRC venous thrombosis
we should want good medical data from candidates but have scant from either. Granted, our country has oft been beset by leaders who have lost their coherence.Is this data and suggestions helpful for physicians and possibly laity to understand?
Hillary Clinton’s History of Venous Thrombosis
1998 DVT lower extremity
2009 Recurrent DVT lower extremity
December 7, 2012 Concussion due to a fall
December 31, 2012 cerebral transverse venous sinus thrombosis (CVT) Mrs. Clinton has suffered three bouts of venous thrombosis, the latest in an uncommon site (CVT). Although the CVT appears to be related to the head injury (trauma), her history of two prior bouts of lower extremity DVT in the last 18 years suggests the possibility (probability?) that she has an underlying genetic or acquired hypercoagulable state. All patients with a CVT should be screened for a thrombophilic state which includes:
• Antithrombin deficiency • Protein C deficiency
• Protein S deficiency
• Factor V Leiden
• Prothrombin G20210A mutation
• Lupus anticoagulant, anticardiolipin, and anti-beta2
Supporting the premise that she has suffered a potentially recurrent event is the fact that she continues on long-term warfarin (Coumadin) anticoagulation to date (4 years) and may well be indefinite (lifetime?). In a 2014 interview with ABC’s Diane Sawyer, Clinton said she was “probably” on blood thinners for life. This also supports the possibility that she has an underlying hypercoagulable state.
Despite the apparent general good recovery in most patients with CVT, approximately one-half feel depressed or anxious and minor cognitive or language deficits may preclude them from returning to their previous jobs.
In summary, a more complete explanation of Hillary’s health status as it relates to her history of recurrent venous thrombosis especially the bout of CVT. I would like to know if she has been screened for the above thrombophilic states. In mid-2009, she fell and fractured her right elbow. In December, 2012 she fell, hitting her head and suffering a concussion followed by a CVT. If she falls again while on a therapeutic dose of warfarin, she would suffer very serious internal bleeding, perhaps intracranial. This could be life-threatening and, at the very least, leave
her with deficits that would preclude her functioning as the chief executive.
Augustine L. Perrotta, DO